MAUDE Adverse Event Report: ZIMMER BIOMET, INC. NATURAL TIBIA TRABECULAR METAL TWO-PEG; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. NATURAL TIBIA TRABECULAR METAL TWO-PEG; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Loosening of Implant Not Related to Bone-Ingrowth (4002); Migration (4003)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 02/14/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: 42522100912 - articular surface medial congruent (mc) right 12 mm height use with tibia sizes g-h/cr femur sizes 8-11 - 65034918; 42502806802 - femur trabecular metal cruciate retaining (cr) standard porous - 64947414; 00587806535 - nexgena complete knee solution, trabecular metala standard primary patella - 65081917.Customer has indicated that the product will not be returned to zimmer biomet for investigation as it was discarded.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient underwent an initial right knee surgery.Approximately 3 months later, the tibial component was revised due to suspected subsidence and possible aseptic loosening.The surgical technique was utilized.There was no surgical delay.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; g3; g6; h1; h2; h3; h6.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.The device history record was reviewed and no discrepancies relevant to the reported event were found.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: overall fit and alignment are maintained.Bone quality is osteopenic on all images.There is no radiographic evidence of implant loosening.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.

Brand Name
NATURAL TIBIA TRABECULAR METAL TWO-PEG
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key15334036
Report Number0001822565-2022-02523
Device Sequence Number6956191
Product Code MBH
UDI-Device Identifier00889024510609
UDI-Public(01)00889024510609(17)310922(10)65104636
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K173417
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42530007902
Device Lot Number65104636
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2022
Supplement Date Received by Manufacturer10/07/2022
Initial Report FDA Received Date09/01/2022
Supplement Report FDA Received Date10/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale